Jump to content

Bb's Causing Tachycardia?


cardiactec
 Share

Recommended Posts

hi all,

just wondering. does anyone get tachycardia FROM beta blockers? i know that if you abruptly stop taking beta it can cause rebound tachy/increased blood pressure.....

i am just wondering because i wake up in the morning, pop a beta with water, wait 5 minutes and get out of bed..........usually my heart rate isnt up at all when i get out of bed (which is odd because a lot of people here have tachy mainly in the morning or getting out of bed)........anyway, the rates are pretty decent when i get out of bed and start the day.........but i have found more frequently lately that i get extremely short of breath mid-day/mid-morning (about three hours after i take my first dose of beta) and then my heart starts racing.....when i wasnt taking any beta, i could never feel my heart racing and it could be high as 210......now, usually in the morning hours after i take my first dose, it seems like i get this strange sudden SOB feeling and then the heart starts going crazy.

has anyone ever had a problem with beta's CAUSING tachy? BTW, my BP is fine (114/68 or so and the beta doesnt plummit it out, usually no less than 105/60's STANDING).........

Link to comment
Share on other sites

I can't explain the tachy, except I was recently switched to a new beta, unfortunately, and i got tachy too.

I'm not sure if it was my body reacting to how sick the med made me feel, or what. But the betas job is to slow the heart rate. I'd talk to the doctor about it....

Link to comment
Share on other sites

Yes, that happened to me , too. My doc put me on verapamil this winter for severe Reynaud's. Almost immediately upon taking the pill, I got tachcardia. What happens is your BP is already low. The beta blocker lowers it further and the tachy is your heart's way of keeping your blood circulated throughout your body. Tachycardia was actually listed as a side effect of verapamil. I got the lowest possible dosage and keep it with me only in case of emergency. Best of luck.

Julie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...